Alert archive / Louisiana / Flash Flood Warnings in 2003
Flash Flood Warning 22, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jul 5, 2003, 3:51 PM CDT for 4 parishes in Louisiana. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2003, 3:51 PM CDT (20:51 UTC)
- Expired
- Jul 5, 2003, 5:15 PM CDT
- In force
- 84 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
Counties Ascension Parish, LA, Saint Charles Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 465 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 052053 FFWNEW LAC005-089-093-095-052215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 351 PM CDT SAT JUL 5 2003 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * FLASH FLOOD WARNING FOR... ASCENSION PARISH IN SOUTHEAST LOUISIANA ST. CHARLES PARISH IN SOUTHEAST LOUISIANA ST. JAMES PARISH IN SOUTHEAST LOUISIANA ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF LAPLACE * UNTIL 515 PM CDT * AT 347 PM CDT...ASCENSION PARISH SHERIFFS OFFICE REPORTED EXTENSIVE STREET FLOODING WITH SOME HOMES BECOMING THREATENED BY FLOOD WATERS. FLOODING RAINS EXTENDED FROM GONZALES...ALONG THE MISSISSIPPI RIVER TO LAPLACE AND DESTREHAN. THIS LINE WAS FLOODING RAINS WAS MOVING NORTH AND EAST AT 15 MPH. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ 24
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:30 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 5, 1:30 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 130 PM CDT SAT JUL 5 2003 RATHER BUSY DAY THUS FAR WITH QUITE A BIT OF URBAN AND STREET FLOODING OCCURRING ACROSS PARTS OF THE FORECAST AREA ESPECIALLY AROUND THE SLIDELL AREA LEADING INTO HANCOCK COUNTY. MUCH IF NOT ALL OF THIS ACTIVITY LOOKS TO BE TROPICAL INDUCED WITH ABUNDANT OMEGA SUPPORT. NWP MODELS THOUGH DO HAVE THIS ACTIVITY DIMINISHING THROUGH THE EVENING HOURS WITH THE OMEGA FIELDS DROPPING OFF. FORECAST TIME HEIGHTS DO KEEP ABUNDANT TROPICAL MOISTURE IN PLACE THROUGH MONDAY BEFORE DECREASING AS THE UPPER RIDGE OVER THE SOUTHWEST BEGINS TO EXPAND EASTWARD. NEVERTHELESS...WILL KEEP RAIN CHANCES IN THE RELATIVELY HIGH SCT CAT SUNDAY AND MONDAY ALTHOUGH LATER SHIFTS MAY NEED TO BUMP THIS CLOSER TO LIKELY SHOULD FUTURE MODEL RUNS IMPLY. PAST TUESDAY...THE OVERALL PATTERN LOOKS RATHER BENIGN AS THE UPPER RIDGE CONTINUES TO EXPAND EASTWARD WHILE THE BERMUDA HIGH AT THE SURFACE BUILDS ACROSS THE CENTRAL GULF COAST REGION. .NEW...NONE LA...FLASH FLOOD WATCH LAZ034>040-046>050-056>070. MS...FLASH FLOOD WATCH MSZ068>071-077-080>082. 09
Hazardous weather outlook, Jul 5, 10:56 AM CDT, 4 hours 55 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-060930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1056 AM CDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. ...A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM CDT FOR ENTIRE OUTLOOK AREA... .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... TROPICAL THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING...A FEW WIND GUSTS TO 20 MPH AND TORRENTIAL RAINFALL THIS AFTERNOON. FLOODING... TROPICAL RAINS WILL PRODUCE FLOODING OF STREETS AND LOW LYING AREAS. IF HEAVY RAINS PERSIST THEN THERE IS A POSSIBILITY OF HOMES AND BUSINESSES BECOMING THREATENED BY FLOOD WATERS. A FLASH FLOOD WATCH IS IN EFFECT. RAINFALL AMOUNTS BETWEEN 3 AND 6 INCHES IS POSSIBLE THROUGH 7 PM. RUNOFF INTO AREA CREEKS AND STREAMS WILL BE RAPID. OTHER... TOPPLING OF TREES DUE TO SATURATED GROUND WILL POSE A THREAT OF STRUCTURAL DAMAGE. WINDS REMAIN LIGHT AND VARIABLE BUT WATERLOGGED LARGE TREES WILL BECOME TOP HEAVY AND CAPABLE OF BECOMING UPROOTED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A THREAT OF THUNDERSTORMS EACH DAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS REQUESTED AT THIS TIME PRIMARILY FOR FLOOD MONITORING AND REPORTING. THE OZONE AMATUER RADIO CLUB WILL BE MONITORING REPORTS OF FLOODING FROM HOME BASE. 24
In the hours before
Local storm report, Jul 5, 11:25 AM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
1125 AM CDT SAT JUL 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 AM SLIDELL LA FLASH FLOODS
07/05/03 ST. TAMMANY GAUSE ROAD FLOODED NEAR
LONE STAR RESTAURANT.
REPORTED BY POLICE DEPT.
0945 AM MC COMB MS FLASH FLOODS
07/05/03 PIKE TREES UPROOTED DUE TO
SATURATED GROUND. STREET
FLOODING WITH VERY HEAVY
RAINS AT TIME OF REPORT.
REPORTED BY POLICE
DEPARTMENT.
1030 AM COUNTYWIDE MS FLASH FLOODS
07/05/03 HANCOCK SEVERAL HIGHWAYS
IMPASSIBLE. KILN-PICAYUNE
ROAD...FIRE DEPT ROAD IN
KILN...HIHWAY 43 N OF
HIGHWAY 603 6 INCHES OF
WATER OVER ROAD...HIGHWAY
603 S OF ROCKY HILL-DEDEAUX
ROAD. REPORTED BY SHERIFFS
OFFICE.
RJRLocal storm report, Jul 5, 1:23 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS, LA
123 PM CDT SAT JUL 5 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0113 AM 3 SE SLIDELL LA FLOOD
07/05/03 ST. TAMMANY SEVERAL HOMES BEGINNING TO
EXPERIENCE FLOODING IN THE
LAKE VILLAGE SUBDIVISION.
REPORTED BY OFF DUTY NWS
EMPLOYEE.
RJRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 11:57 AM CDT | Flash Flood Warning | LIX | Pointe Coupee, West Feliciana | 3 hr |
| Jul 5, 1:16 PM CDT | Flash Flood Warning | LIX | Saint Tammany | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.